Texas, 2007

Hail in Texas, June 13 to 14, 2007

June 13 to 14, 2007 · NWS LCH · 2 events in 2 counties and zones

Isolated severe thunderstorm produced large hail in Jefferson and Orange County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Isolated severe thunderstorm produced large hail in Jefferson and Orange County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 2:00 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 13, 2:00 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 PM CDT WED JUN 13 2007

.DISCUSSION...SCATTERED CONVECTION HAS FIRED UP EARLY THIS
AFTERNOON...MAINLY OVER SOUTHEAST TEXAS. AN ISOLATED RATHER POTENT
STORM HAS ALSO DEVELOPED OVER SOUTHEAST CAMERON PARISH WITH AN
IMPRESSIVE LIGHTNING FIELD. ALL ACTIVITY HAS ERUPTED IN AREA OF
HIGHER INSTABILITY TO THE SOUTHWEST OF NW-SE ORIENTED DEWPOINT
FRONT EXTENDING FROM SHREVEPORT TO NEAR LAFAYETTE. THUS WILL BE
CARRYING HIGHER EVENING POPS OVER THE SOUTHWEST PART OF THE REGION
...DIMINISHING BEFORE MIDNIGHT.

ALL MOS GUIDANCE SUGGESTING HIGHER POPS ACROSS MUCH OF THE FCST
AREA THURSDAY AS MODELS SHOWING SOME INCREASE IN MID LEVEL MOISTURE
ALONG WITH ENHANCED LIFT. PRECIPITABLE WATER VALUES FORECAST TO
REMAIN ON THE HIGH SIDE THROUGH FRIDAY AS DEEPENING LOW LEVEL
SOUTHERLY FLOW DEVELOPS AND CUT-OFF LOW MEANDERS OVER NORTH TEXAS.
SOME DRIER AIR IN DEVELOPING WESTERLY FLOW ALOFT PROGGED TO
WORK ITS WAY ACROSS THE AREA OVER THE WEEKEND BUT AT THIS TIME
WILL MAINTAIN LOW END POPS AS CAPPING DOES NOT LOOK THAT
IMPRESSIVE.

&&

.AVIATION...SCATTERED TO BROKEN CUMULUS CLOUDS WILL CONTINUE TO DEVELOP
DURING THE AFTERNOON AS THE MOIST AND UNSTABLE ATMOSPHERE IN
PLACE HEATS UP. CLOUD BASES ARE EXPECTED TO RUN FROM 4K-6K FT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP AND LINGER
INTO THE EARLY EVENING HOURS...DISSIPATING AFTER SUNSET.

WITH THE SCATTERED CONVECTION EXPECTED...HAVE PLACE VCTS AT ALL TAF
SITES ENDING AROUND 02Z. OUTFLOW BOUNDARIES FROM THE THUNDERSTORMS
MAY PRODUCE SOME GUSTY WINDS OVER 25 KNOTS.

MOSTLY CLEAR SKIES EXPECTED TONIGHT WITH LIGHT AND VARIABLE WINDS.
PATCHY FOG HAS BEEN NOTED AT THE KAEX AND KARA TAF SITES THE PAST
FEW MORNINGS AND WILL GO WITH THIS FORECAST AGAIN LATE TONIGHT WITH
MVFR VISIBILITIES POSSIBLE.

SCATTERED CONVECTION IS AGAIN LIKELY ON THURSDAY AFTERNOON.

RUA

&&

.MARINE...HIGH PRESSURE WILL MAINTAIN A RATHER LIGHT FLOW OVER THE
NORTHWEST GULF THROUGH THE REMAINDER OF THE WEEK. SOME STRENGTHENING
OF WINDS AND SLIGHTLY HIGHER WAVES CAN BE EXPECTED FOR THE NEW WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  90  73  89 /  30  40  30  30
KBPT  74  90  72  89 /  30  40  30  40
KAEX  70  91  70  88 /  20  40  30  40
KLFT  75  90  72  90 /  20  40  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MARCOTTE
Hazardous weather outlook, Jun 13, 4:46 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT WED JUN 13 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-141100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
546 AM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND
POSSIBLY HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...NO
WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE
WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.

In the hours before

Special weather statement, Jun 13, 12:59 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT WED JUN 13 2007

LAZ051-131945-
CAMERON-
159 PM CDT WED JUN 13 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHEASTERN CAMERON PARISH
THROUGH 245 PM...

AT 155 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING...PRODUCING
10 TO 15 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE...6 MILES
SOUTHEAST OF ROCKEFELLER WILDLIFE RANGE. THE STORM WAS MOVING WEST
AT LESS THAN 10 MPH.

LOCATIONS ALONG AND SOUTH OF HIGH 82 BETWEEN GRAND CHENIER AND THE
ROCKEFELLER WILDLIFE REFUGE...AS WELL AS...IN THE NEAR SHORE COASTAL
WILL BE AFFECTED BY THIS STORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

ALSO...THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH...AND HEAVY
RAINFALL THAT WILL GREATLY REDUCE VISIBILITES.

RUA
Local storm report, Jun 13, 1:39 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND DMG     5 NW ROCKEFELLER WILDLI 29.72N 92.82W
06/13/2007                   CAMERON            LA   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS TRESS AND POWER LINES DOWN.

&&

MOGGED

The radar

The Lake Charles radar (KLCH), 62 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Orange

When
June 13, 3:15 PM CST
Where
Orange County, 2.49 mi WSW of Peveto
Measured
1.5 in hail
Reported by
Public
Coordinates
30.120, -93.860

Hail, Jefferson

When
June 14, 12:45 PM CST
Where
Jefferson County, Groves
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
29.950, -93.920

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41060, 41061.